Skip to content
My WebMD Sign In, Sign Up

Health & Sex

Posted: | Report This Report Question |
Q.

Chances of being pregnant after having unprotected sex within the 10th-12th week of being on the depo shot?

I first started getting the depo shot August of last year. I received a shot on September 5th. Within the 10th and 12th week on that shot I had unprotected sex multiple times. Then I received the shot on November 28th. Recently I have been very tired all of the time. I've been sleeping half of my day awake. Yesterday I woke up with a sharp pain in my lower abdomen that went away after a few minutes but felt severe. I know there have been many women pregnant on the depo before. 

 

Answers From Experts & Organizations (1)

Primary Care
4,874 Answers
27,884 Helpful Votes
389 Followers
A.
It is not possible to offer you a number -- your statistical chances of becoming pregnant. There are just too many unknown factors to consider. I can say that the Depo Provera is an excellent contraceptive, but not 100%. When you have unprotected intercourse, you are really taking a chance with just about any contraceptive method, short of sterilization (tubal ligation).

Could you be pregnant? Yes, that would be possible. You would need to see your medical provider and have a very accurate pregnancy test ordered or take a few home pregnancy tests. There can be many reasons for a woman to have sharp, lower abdominal pain, other than a pregnancy, so you would benefit from having a hands-on examination. This is really the only way to get a sure answer.

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

5 of 8 found this helpful

Answers from Contributors (1)

5,208 Answers
4,212 Helpful Votes
80 Followers
A.

Hi Google depo shot side effects, and when you've gone wow, or some other degrading word, you may come off it, it can give some women some very bad side effects.

Put it this way, I would not let my daughter go on it.

Good Luck

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

1 of 1 found this helpful
 
 
5000 Characters remaining
Post Your AnswerCancel

Helpful Tips

While writing your answer, you may find these tips helpful:

  • Please try to keep your answer short and to the point. Be sure the answer is specific to the question asked.
  • To help protect your privacy, you should never submit any question or answer that includes personal information such as a name, phone number, email address, or mailing address.
  • Have a reference? Please include it to support your answer.

Today on WebMD

flowers behind back
Article
Upset woman sitting on bed
Article
 
couple kissing
Article
Exercises for Better Sex
Video
 
Life Cycle of a Penis
Article
HIV Myth Facts
Slideshow
 
How Healthy is Your Sex Life
Quiz
Couple in bed
Video
 
6 Tips For Teens
Article
Close-up of young man
Article
 
screening tests for men
Slideshow
HPV Vaccine Future
Article
 

Important: The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, blogs, or WebMD Answers are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment. Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.

URAC: Accredited Health Web Site HONcode Seal AdChoices